ON THE PERFORMANCE OF STATE-DEPENDENT SINGLE SERVER QUEUES.

C. Knessl*, B. J. Matkowsky, Z. Schuss, C. Tier

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

New asymptotic methods for the analysis of queueing systems are introduced and applied to state-dependent M/G/1 queues. The methods are used to compute approximations to the stationary density of the queue length, the mean length of a busy period, the mean number of customers served during a busy period as well as other quantities of interest. We obtain results that are superior to those obtained from diffusion approximations in that they are uniformly valid for all values of the traffic intensity while diffusion approximations are adequate only when this quantity is close to one. When specialized to state-independent queues, our approximations are shown to agree with the asymptotic expansions of known exact results. Finally, we show that the behavior of the state-dependent systems is markedly different from that of the corresponding state-independent systems.

Original languageEnglish (US)
Pages (from-to)657-679
Number of pages23
JournalSIAM Journal on Applied Mathematics
Volume46
Issue number4
DOIs
StatePublished - Jan 1 1986

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'ON THE PERFORMANCE OF STATE-DEPENDENT SINGLE SERVER QUEUES.'. Together they form a unique fingerprint.

Cite this